MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG ETRINSA 8 DR-T; PACEMAKER

BIOTRONIK SE & CO. KG ETRINSA 8 DR-T; PACEMAKER
Model Number 394931
Medical Device Problem Code Premature Elective Replacement Indicator (1483)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received for analysis.Prior to the analysis of the device, the quality documents accompanying the manufacturing process for this device were re-investigated and all production steps were performed accordingly.Particularly the final acceptance test proved the device functions to be as specified.Upon initial interrogation a warning message was triggered regarding the battery condition, confirming the clinical observation.The memory content of the device was inspected.The inspection revealed that the battery voltage decreased faster than expected.However, the current consumption was normal.The ability of the device to deliver therapies was verified.The anti-bradycardia pacing pulses proved to be flawless and in amplitude and frequency as programmed in eri mode.The therapy functionality was still fully functional.During subsequent analysis the device was opened and subjected to further investigation.The visual inspection of the inner assembly showed no anomalies.The measurement of the battery voltage confirmed an almost depleted battery.A thorough investigation of the electronic module did not show any abnormality.In particular, the current consumption was directly measured and proved to be normal and expected.The battery was sent to the manufacturer for further analysis.The manufacturing records of the battery were inspected, documenting that the battery parameters were within specification during the battery manufacturing.No anomalies were documented during the production process, associated with this battery.The battery was subjected to a visual and an electrical inspection as well as a microcalorimetry analysis.The visual inspection of the battery did not reveal any external signs of damage.The measurement of the battery voltage confirmed an almost depleted battery and the microcalorimetry analysis showed an elevated heat dissipation.Next, the battery was opened for destructive analysis.The inspection of the inner assembly identified internal short circuit, which led to an elevated internal self-depletion within the battery and therefore contributed to the clinical observation.In conclusion, an elevated internal self-depletion within the battery was found to be the root cause for the clinical observation.Based on the analysis all therapy functions of the device were available while the device was implanted and in service.
 
Event or Problem Description
It was reported that this device showed an error message - battery error detected - before explant.Device was explanted at eri and returned for analysis.The destructive analysis revealed a battery issue.No adverse patient events were reported.Should additional information become available, this file will be updated.

Brand Name
ETRINSA 8 DR-T
Common Device Name
PACEMAKER
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
DE  12359
MDR Report Key12358944
Report Number1028232-2021-04716
Device Sequence Number11717853
Product Code NVZ
UDI-Device Identifier04035479131821
UDI-Public04035479131821
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P950037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2017
Device Model Number394931
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2021
Initial Report FDA Received Date08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age79 YR